PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Factorization type probabilities of polynomials with prescribed coefficients over a finite field

Volume 194 / 2020

Kaloyan Slavov Acta Arithmetica 194 (2020), 315-318 MSC: Primary 14G15; Secondary 12F10. DOI: 10.4064/aa190420-31-10 Published online: 18 March 2020


Let $f(T)$ be a monic polynomial of degree $d$ with coefficients in a finite field $\mathbb F _q$, having a nonconstant derivative and a nonzero second Hasse derivative. We prove that for all but $d^2-d-1$ values of $s\in \mathbb F _q$, the following holds: as $b\in \mathbb F _q$ is chosen uniformly at random, the probability that $f(T)+sT+b$ is irreducible is $1/d+O_d(q^{-1/2})$ as $q\to \infty $. In particular, as $s$ and $b$ are chosen uniformly at random in $\mathbb F _q$, the probability that $f(T)+sT+b$ is irreducible is $1/d+O_d(q^{-1/2})$ as $q\to \infty $.


  • Kaloyan SlavovDepartment of Mathematics
    ETH Zürich
    Rämistrasse 101
    8092 Zürich, Switzerland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image